MAUDE Adverse Event Report: MAQUET GMBH MEERA MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MEERA MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 720001B2
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1b event site name: (b)(6).H3 other text : device not returned to manufacturer.
 
Event or Problem Description
On 13th january 2024 getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, the assistant put their hand under the pad to position the patient and the user finger got cut due to the broken back plate.To date no further information regarding the user's injury has been received.We decided to report the issue based on the potential for serious injury if the situation, namely user being exposed to sharp edges due to the damaged backplate, was to reoccur.
 
Event or Problem Description
On 13th january 2024, getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, the assistant put their hand under the pad to position the patient and the user's finger got cut due to the broken back plate.The staff member sustained a superficial cut to the hand.While the wound did not necessitate medical intervention and no stitches were required, immediate first aid was administered.The wound was cleaned, and a dressing was applied to protect it.We decided to report the issue based on the potential for serious injury if the situation, namely the user being exposed to sharp edges due to the damaged backplate, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, the assistant put their hand under the pad to position the patient and the user's finger got cut due to the broken back plate.The staff member sustained a superficial cut to the hand.While the wound did not necessitate medical intervention and no stitches were required, immediate first aid was administered.The wound was cleaned, and a dressing was applied to protect it.We decided to report the issue based on the potential for serious injury if the situation, namely the user being exposed to sharp edges due to the damaged backplate, was to reoccur.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.Since the damaged backplate was found, it was concluded that the getinge device failed to meet its specification.In summary, this complaint is the first one registered where a user injured their finger on the broken back plate of the meera operating table.Comparing the number of devices involved in the adverse event to the amount of meera operating table placed on the market we can conclude the failure ratio is 0.01% for the issue investigated herein.The technician evaluated the affected getinge device and revealed that the backrest plate (sfc padding) (part no.84024322) is broken.After identifying these issue, the backrest plate was installed on the device.All movement functions were thoroughly tested, and the device was confirmed to be in proper working condition.The unit was delivered fully operational and deemed suitable for clinical use.In the instructions for use for the operating table (ifu 7200.01 rev.12, page 24), the customer is informed that faulty or defective products may result in injuries.Faulty or defective products should not be used.The user is informed that when adjusting and moving the or table, the table top or the accessories, collisions may occur with the patient, between the individual products or parts pointing downwards.During the adjustment procedures attention should be always paid to the or table and accessories and avoid collisions (ifu 7200.01 rev.12, page 25).Additionally, users are warned (ifu 7200.01 rev.11, page 69) devices may be damaged as a result of collision when moving/adjusting the mobile operating table.Potential hindrances should be removed before moving / adjusting the mobile operating table to avoid collisions.The instructions for use for all accessories should be followed.In summary and as a result of the performed root cause evaluation, it can be concluded that the most possible root cause of the reported issue, was caused by user error and non-compliance with the user manual.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.E1b event site name: (b)(6).E1c event site address: (b)(6).The correction of b5 describe event or problem, d1 brand name, d4 catalog #, d4 unique identifier (udi) #, e1b event site name, e1h event site postal code, h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code ¿ explain, h4 device manufacture date and h6 medical device ¿ problem code fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 13th january 2024 getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, the assistant put their hand under the pad to position the patient and the user finger got cut due to the broken back plate.To date no further information regarding the user's injury has been received.We decided to report the issue based on the potential for serious injury if the situation, namely user being exposed to sharp edges due to the damaged backplate, was to reoccur.Corrected b5 describe event or problem: on 13th january 2024, getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, the assistant put their hand under the pad to position the patient and the user's finger got cut due to the broken back plate.The staff member sustained a superficial cut to the hand.While the wound did not necessitate medical intervention and no stitches were required, immediate first aid was administered.The wound was cleaned, and a dressing was applied to protect it.We decided to report the issue based on the potential for serious injury if the situation, namely the user being exposed to sharp edges due to the damaged backplate, was to reoccur.Previous d1 brand name: meera.Corrected d1 brand name: meera mobile operating table.Previous d4 catalog #: 720001b2.Corrected d4 catalog #: n/a.Previous d4 unique identifier (udi) #: n/a.Corrected d4 unique identifier (udi) #: (b)(4).Previous e1b event site name: (b)(6).Corrected e1b event site name: (b)(6).Previous e1h event site postal code: 16000.Corrected e1h event site postal code: 16110.Previous h3a device evaluated by manufacturer: no.Corrected h3a device evaluated by manufacturer: yes.Previous h3b device not eval provide code: other.Corrected h3b device not eval provide code: n/a.Previous h3c if other provide code - explain: device not returned to manufacturer.Corrected h3c if other provide code - explain: n/a.Previous h4 device manufacture date: 06/01/2021.Corrected h4 device manufacture date: 05/18/2021.Previous h6 medical device ¿ problem code: material integrity problem|break||1069.Corrected h6 medical device ¿ problem code: material integrity problem|crack||1135.

Brand Name
MEERA MOBILE OPERATING TABLE
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18543141
Report Number8010652-2024-00008
Device Sequence Number21102524
Product Code FQO
UDI-Device Identifier04046768124349
UDI-Public(01)04046768124349(11)210518
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number720001B2
Device Catalogue Number720001B2
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown